NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 24, 5:42 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 24, 5:42 AM EST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
642 AM EDT Fri Jul 24 2020
.SYNOPSIS...
A weak cold front will slowly sink southward through the region
today. The front will finally sink to our south by Saturday as
high pressure builds in from the north and remains over us
through Monday. A cold front will approach on Tuesday as low
pressure tracks through southern Canada. That front should move
through Tuesday night or Wednesday with another area of high
pressure building in towards the end of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An impulse in the mid level flow is expected to pass overhead
during the morning and early afternoon hours before moving out
over the ocean. Meanwhile, a weak surface front will drop slowly
through our region from north to south.
We are anticipating additional showers and thunderstorms today,
both during the morning and afternoon hours. There is not
expected to be as much instability when compared to the past few
days. Mixed layer CAPE values are forecast to rise only into
the 500 to 1000 J/Kg range, so the chances for severe storms
with strong wind gusts should be limited but not zero.
Precipitable water values will remain in excess of 2 inches for
much of the day, especially from the Interstate 95 Corridor
southeastward, so locally heavy downpours are possible. There
may be some flooding of roadways, poor drainage areas, and small
streams and creeks.
It remains difficult to forecast the timing and location of any
convection, since much of it will develop along remnant
boundaries from the thunderstorms that occurred on Thursday and
during the overnight.
High temperatures should be mostly in the 80s with a variable
wind less than 10 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
The frontal boundary is forecast to sink to our south and
weaken tonight. While there may be some lingering showers and
thunderstorms into this evening across northeastern Maryland,
Delaware and southern New Jersey, most of the night should be
precipitation-free in our region.
A weak impulse traveling in the northwesterly mid level flow is
expected to pass overhead tonight with slightly drier air
following in its wake. As a result, we are anticipating some
clearing for tonight. Some areas, especially those that receive
additional rainfall, may see patchy fog late tonight.
The wind is forecast to be light and variable with low
temperatures mainly in the upper 60s and lower 70s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Overview...
After an active stretch, a more benign pattern develops for the
weekend and into next week. Ridging over the center of the
country begins to shift east and gradually break down as a
rather strong trough, the most robust we've seen in awhile, digs
into the Great Lakes region. As the ridge folds over, a chunk
of warmer air from out to the west will be advected towards the
region, and is likely to lead to another uptick in the heat for
the start of next week. The main surface feature to watch next
week will be a cold front approaching from the west as low
pressure tracks through southern Canada ahead of the approaching
trough. Timing of this front remains uncertain (the overall
trend is slower) but when it comes through it will likely bring
a round of showers and thunderstorms. A trend towards high
pressure and drier weather is then favored for late week.
For sensible weather concerns this period, overall it looks
like a fairly low impact stretch. Sunday through Tuesday will be
quite hot and fairly humid. While each day will be marginal in
terms of needing any heat advisories, the combined effects of
these three days, continued warm overnights, and the recent
lengthy stretch of similarly hot and humid conditions with no
breaks may lead to some problems. Other than that, will monitor
for any severe weather or hydro concerns with the frontal
passage, but it does not look too alarming at the moment with
shear on the weak side and the magnitude of frontal forcing in
question.
Dailies...
Saturday-Saturday night... Raised PoPs a bit on Saturday
(mostly slgt chc, some low end chc) especially to the south.
This has seemed possible for awhile, and while Saturday by no
means looks like a day with widespread showers and storms, does
look like some isolated to widely scattered convection is
possible. This is mainly driven by a continued warm and humid
air mass and the continued nearby presence of the weak and
diffuse surface front from earlier in the week. Additional
surface boundaries such as the sea breeze may aid in producing
isolated convection. Still a mainly dry day overall as high
pressure will be starting to build in from the north. Warm and
humid again Saturday with highs near 90 as the "cold front" to
the south is very weak and will be mostly washed out by then.
Sunday-Sunday night... Rain chances drop further on Sunday with
weakening high pressure to the north moving a little further
south. Still a warm and fairly humid air mass in place, but
little forcing for ascent so while I can't totally rule out a
shower especially over Delmarva or southern NJ, should be a
mainly dry day and another warm night. Heat index values during
the day Sunday rise towards 95 to 100, so approaching advisory
criteria but more likely to stay below.
Monday-Monday night... The trend is slower with the approach of
a cold front next week as weak high pressure looks to remain
our primary influence on Monday. Cut PoPs back to below
mentionable levels on Monday. Monday will be quite hot ahead of
the front, with highs getting into the low to mid 90s. Humidity,
while not oppressive, will remain elevated, and heat index
values may approach advisory criteria in some areas. Another
warm and humid night.
Tuesday-Wednesday... Likely to be the most active part of the
period as low pressure tracks towards the southern Hudson Bay
and into Quebec by midweek. A cold front will approach from the
west as it does so and as a large trough digs into the Great
Lakes. Ahead of the front, PWAT values will rise and humidity
will probably peak on Tuesday, another very warm day. A band of
showers and thunderstorms will likely move through ahead of the
front, but the timing remains somewhat uncertain. Current trends
favor the best rain chances being late Tuesday into Tuesday
night. May dry out by Wednesday, but given what's happened with
the last couple of cold fronts, would not be too surprised if
this one also slows down enough to keep warmer and more humid
air and even a storm risk still around on Wednesday, especially
to the south. Am not currently too concerned with severe or
hydro issues from this system. Wind fields look pretty weak and
always worry about a lack of forcing with low centers tracking
this far north. Just something to keep an eye on.
Later next week... Once the midweek front passes, assuming it
doesn't stall or wash out, then we should trend towards drier
weather towards the end of next week. With the more robust
troughing digging in to our west, we may finally see a somewhat
more substantial drop in temperatures or at least humidity
towards the end of next week, but still some uncertainty on
that.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Mainly VFR. However, scattered showers and
thunderstorms will bring localized MVFR/IFR conditions along
with the potential for downpours. Variable wind less than 10
knots. Medium confidence overall with low confidence in the
timing of any precipitation.
Tonight...Mainly VFR in the evening. Areas of MVFR developing
late tonight. Variable wind 6 knots or less. Medium confidence.
Outlook...
Saturday-Saturday night... Mainly VFR during the day Saturday.
Slight chance of afternoon showers or thunderstorms mainly near
and south of PHL. Overnight, fog development is possible, with
some areas of IFR or lower possible. Winds light and variable.
High confidence overall except low confidence in how widespread
fog will be overnight.
Sunday-Sunday night... Mainly VFR. Patchy fog possible Sunday
morning. Southwest wind 5 to 10 kt. Moderate to high confidence.
Monday-Monday night... Mainly VFR. Southwest wind 5 to 10 kt.
Moderate to high confidence.
Tuesday-Wednesday... Prevailing VFR, but a band of showers and
thunderstorms will likely move through the region ahead of a
cold front with a period of restrictions. Winds mainly west-
southwest at 5 to 10 kt, becoming more west or west-northwest on
Wednesday. Low confidence.
&&
.MARINE...
A westerly wind 5 to 10 knots this morning should back to the
southwest and south this afternoon. The wind is forecast to
return to the west, then to the north tonight.
There is a chance of showers and thunderstorms for today into
early this evening.
Waves on our ocean waters will be 2 to 3 feet. Waves on
Delaware Bay are expected to be 2 feet or less.
Outlook...
Saturday through Tuesday... No marine headlines are anticipated.
Rip Currents...
There is a low risk for the development of dangerous rip
currents for today along the coasts of Delaware and New Jersey.
A west wind 5 to 10 MPH is forecast to become southerly.
Breaking waves are expected to be 1 to 2 feet with a medium
period swell from the south.
The low risk is anticipated to continue on Saturday. A
northeast wind 5 to 10 MPH is expected to become southeast.
Breaking waves are forecast to range from 1 to 2 feet with a
medium period swell from the southeast.
&&
.EQUIPMENT...
The NOAA Weather Radio All-Hazards broadcast from Hibernia
Park, Pennsylvania (Station WNG-704) remains off the air until
further notice.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...O'Brien
Near Term...Iovino
Short Term...Iovino
Long Term...O'Brien
Aviation...Iovino/O'Brien
Marine...Iovino/O'Brien
Equipment...WFO PHI
Hazardous weather outlook, Jul 24, 3:08 AM EST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
408 AM EDT Fri Jul 24 2020
NJZ001-007-008-PAZ054-055-062-250815-
Sussex-Warren-Morris-Carbon-Monroe-Northampton-
408 AM EDT Fri Jul 24 2020
This Hazardous Weather Outlook is for northern New Jersey, east
central Pennsylvania and northeast Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ001>003-MDZ008-012-015-019-020-NJZ009-010-012-013-015>023-027-
PAZ060-061-070-071-101>106-250815-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Cape May-Southeastern Burlington-Berks-Lehigh-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
408 AM EDT Fri Jul 24 2020
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and tonight.
Scattered thunderstorms will bring locally heavy rainfall today.
Flooding of roads, areas of poor drainage, and small streams and
creeks is possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
DEZ004-NJZ014-024>026-250815-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
408 AM EDT Fri Jul 24 2020
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...Today and tonight.
Scattered thunderstorms will bring locally heavy rainfall today.
Flooding of roads and areas of poor drainage is possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
ANZ430-431-450>455-250815-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
408 AM EDT Fri Jul 24 2020
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.